Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 385, NWS Mobile, AL

December 18, 1995Escambia County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Dec 18, 1995, 6:12 PM CST for Escambia County, Florida. It was in force for 63 min.

The area

The counties it named.

The facts

Issued
Dec 18, 1995, 6:12 PM CST (00:12 UTC)
Expired
Dec 18, 1995, 7:15 PM CST
In force
63 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Escambia County, FL

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 1995-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 1995-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1960 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KMOB 190017 RRA
SVRMOB
FLC033-190115-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
612 PM CST MON DEC 18 1995
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  715 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHWEST FLORIDA
 
   ...SOUTHERN ESCAMBIA COUNTY
 
AT 610 PM CST...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM
OVER THE GULF ABOUT 2 MILES SOUTH OF ORANGE BEACH ALABAMA. THIS STORM
IS MOVING EAST NORTHEAST AT 25 MILES AN HOUR AND WILL BE MOVING INTO
THE EXTREME SOUTHWEST PART OF ESCAMBIA COUNTY FLORIDA DURING THE NEXT
HOUR.  OTHER STRONG THUNDERSTORMS WERE LOCATED OVER THE PENSACOLA AREA
MOVING EAST NORTHEAST AT 25 MILES AN HOUR.  THIS PARTICULAR STORM WILL
BE MOVING INTO THE PENSACOLA AREA BY 645 PM.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 3:00 PM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Dec 18, 3:00 PM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CST MON DEC 18 1995

THIS FORECAST PERIOD WILL BE MADE UP OF TYPES...ONE VERY EXITING PERIOD
AND ONE RATHER BORING ONE.  KMOB RADAR SHOWS THREE BANDS OF TRW
APPROACHING SW AL AND IR SAT IS SHOWING CLOUD TOPS TO COOL AGAIN OVER
LA WITH DRY SLOT SEEN IN WV/IR AND EVEN VISIBLE QUICKLY ENTERING WRN
LA.  WARM FRONT REMAINS ALONG THE GULF COAST FROM MSY TO DHN AND ADAP
AND MAP DATA INDICATE HIGHER THETA-E VALUES SOUTH OF THE FRONT HAVE
RESULTED IN LI`S DOWN TO -4 ALONG THE MS/AL COAST.  FFW THREAT REMAINS
FOR SOUTHEAST MS/SOUTHWEST AL WITH UPSTREAM CONVECTION CONTINUING AND
HEAVY RAINFALL EARLIER THIS MORNING.  SURFACE LOW CURRENTLY LOCATED
OVER NORTHERN LA WITH DIFFLUENT PATTERN ALOFT CONTINUING OVER THE SERN
U.S. THROUGH TONIGHT AHEAD OF THE APPROACHING COLD FRONT.  EXPECT
FROPA AT MOB BY 08Z AND THEN THROUGH AREA BY 12Z WITH RAPID
STABILIZATION IN THE WAKE OF THE FRONT.  SPEED MAX ROTATES QUICKLY
AROUND BASE OF H5 LOW OVER WRN TX LEADING H5 LOW QUICKLY OFF
NORTHEAST TO NRN OHIO VALLEY BY WED.  H5 TROF PASSABE OCCURS OVER AREA
BY 00Z WED AND WILL ALLOW SPOTTY LIGHT RAIN OVER AREA DURING TUESD.
MORNING IN THE WAKE OF THE FROPA.  (1) 54/59/39/52/29 +200
(2) 57/62/39/54 9200.

DRE

In the hours before

Local storm report, Dec 18, 3:18 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
 315 PM CDT MON DEC 18 1995

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

 1045 AM   WULFF RD  MOBILE, AL            ONE DROWNING FATALITY,
 12/18/95  MOBILE COUNTY                   COUNTY WORKER SWEPT UNDER
                                           WHILE CLEARING DEBRIS IN
                                           DRAINAGE DITCH

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.